Colorado, 2025

Damaging Wind in Colorado, July 10, 2025

July 10, 2025 · NWS GLD · 1 event in 1 county or zone

Decaying showers and thunderstorms across northeast Colorado during the evening of the 10th led to a 76 mph wind gust 5 NNW Heartstrong.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Decaying showers and thunderstorms across northeast Colorado during the evening of the 10th led to a 76 mph wind gust 5 NNW Heartstrong.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 10, 6:22 PM MST, 1 hour 20 minutes earlier. Its key messages:

  • Storms will be possible daily through the end of the work week and into Saturday with the main threat of damaging winds.
  • Remaining mild throughout with highs around the low to mid 90s.
Area forecast discussion, Jul 10, 6:22 PM MST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
722 PM MDT Thu Jul 10 2025

.KEY MESSAGES...

- Storms will be possible daily through the end of the work week
  and into Saturday with the main threat of damaging winds.

- Remaining mild throughout with highs around the low to mid
  90s.

&&

.UPDATE...

Issued at 713 PM MDT Thu Jul 10 2025

A downward storm trend is expected. Instability waning with the
setting sun, storms already exhibiting a weakening trend that
along with are still producing wind gusts around 50 mph along
with blowing dust impacts with visibility getting as low as a
quarter mile. A majority of these impacts have moved out of our
area into Scott County, KS. But an eye on thunderstorms moving
into Yuma County, CO that too around producing 50 mph winds.

The possibility that thunderstorms will become elevated, low
level winds contributing, outflow boundaries from storms that
are presently dying lingering, there is the potential for some
additional storm development as the mid-level H5 trof axis and
attendant energy sweeps across the region behind which both
subsidence and limiting lapse rates should put storm development
to bed late. Looking at things going towards midnight and then
becoming quiet thereafter. Clearing out and lows getting down to
around 60.

&&

.SHORT TERM /THROUGH TONIGHT/...

Issued at 1127 AM MDT Thu Jul 10 2025

A shortwave system will be moving through the area beginning
around 21z in our westernmost areas and then progressing
eastward. Generally, this system looks fairly progressive so it
should be out of our area by 06z if not earlier. Recent model
trends have been weakening this system as it moves through our
area. Regardless, the environment is still decently favorable to
see severe weather. The biggest limiting factor will be the
lack of shear with this event. If we get enough instability this
can be overcome, however, the instability is looking fairly
lacking overall today, especially given the higher cloud cover
than expected this morning. The locations with the best chance
of seeing severe storms as this system moves through will be our
westernmost areas, but it will be possible across our entire
area. Given the high DCAPE among other variables, the damaging
wind threat will be the biggest concern tonight with winds
60-75mph possible. We are outlooked in a Slight Risk of Severe
Weather by SPC to reflect this threat. The main timing for these
storms to be moving through will be starting around 3pm MT for
the westernmost areas and getting to our Kansas counties by
around 6pm MT. The whole thing should be through our area by
midnight MT.

As this system will be fairly progressive overall, the flash
flooding threat will be quite minimal, and we are not outlooked
by WPC for a concern of heavy rainfall. One other thing that we
wanted to mention is that there has been some concern for
blowing dust with the outflow boundaries tonight if these storms
cold pool quickly, mainly since the soil was able to get quite
dry yesterday from the higher temperatures. While the concern is
a bit lesser now given the cooler temperatures today,
visibilities may be slightly reduced near thunderstorms as a
result, so we wanted to make sure to mention it.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...

Issued at 1127 AM MDT Thu Jul 10 2025

Friday, zonal flow will dominate the upper level pattern until a
trough moves through the area overnight Friday into Saturday
morning. Generally, scattered to numerous storms are expected.
Confidence on this has been increasing looking at the recent
model trends, but there is still some uncertainty in the short
range models. The environment looks favorable enough for these
storms to be strong to severe. The biggest limiting factor right
now appears to be the lack of shear, but it is enough/decent.
The main threat will be damaging winds (60-70mph) and a
secondary lower threat of large hail. SPC has outlooked our
entire area in a Marginal Risk of Severe Weather to highlight
this concern. The main timing for this storm development will be
during evening hours predominantly. These storms will have the
potential for some slow movement or training so there is a
concern for minor flash flooding as a result. We are outlooked
in a Marginal Risk for Heavy Rainfall by WPC to highlight this
risk.

Once this system moves through early Saturday morning, upper
level ridging begins to build over the area. As a result,
conditions will be fairly dry overall Saturday night through
Tuesday. Temperatures will be fairly mild with highs in the low
to mid 90s.

Tuesday night into Wednesday morning, a fairly robust system is
expected to move through the area. There is still a lot of
uncertainty in the severity and timing of this system. Right
now, the system may not line up with the best forcing/lifting.
But a lot will depend on how things develop over the next week.
Regardless, based on the initial modes, all modes of severe
weather could be possible. This system will be something to
watch, and we will be monitoring it as we get closer to the
beginning of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...

Issued at 445 PM MDT Thu Jul 10 2025

VFR conditions prevail at both area airports. Showers and storms
are expected over the next few hours, which will lower ceilings
and visibilities to MVFR conditions for a few hours as they move
through. TEMPO groups are in effect to reflect these conditions.
Conditions will return to VFR by late this evening. Wind shifts
greater than 30 degrees will be expected throughout the forecast
period.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...

KS...Blowing Dust Warning until 9 PM CDT this evening for KSZ015-
     016-029.
CO...None.
NE...None.

&&

UPDATE...Sipprell
SHORT TERM...Williams
LONG TERM...Williams
AVIATION...Sipprell/Williams
Hazardous weather outlook, Jul 10, 5:40 PM MST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
640 PM MDT Thu Jul 10 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120045-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
640 PM MDT Thu Jul 10 2025 /740 PM CDT Thu Jul 10 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

A severe thunderstorm watch is in effect through this evening. The
main threats with any storms will be wind gusts upwards of 60 to 80
mph, large hail up to 2 inches, and locally heavy rainfall. With the
winds, blowing dust is expected with visibilities as low as a quarter
mile at times.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

There is a marginal risk for severe thunderstorms on Friday for the
entire area. There is a risk for damaging winds and perhaps a few
instances of hail.

.SPOTTER INFORMATION STATEMENT...

Any severe reports are appreciated.

In the hours before

Local storm report, Jul 10, 5:42 PM MST, 2 hours before
Preliminary Local Storm Report
National Weather Service Goodland KS
642 PM MDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Tstm Wnd Gst     9 WSW Winona            39.00N 101.39W
07/10/2025  M76 MPH          Logan              KS   Mesonet

            Mesonet station UP840 9.0 W Winona (UPR).

&&

KAK
Local storm report, Jul 10, 5:48 PM MST, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
648 PM MDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Gst     2 ENE Colby             39.40N 101.01W
07/10/2025  M57 MPH          Thomas             KS   Mesonet

            Mesonet station FW6347 Colby 2E.

&&

Trigg
Local storm report, Jul 10, 5:49 PM MST, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
649 PM MDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Gst     2 ENE Colby             39.40N 101.01W
07/10/2025  M57 MPH          Thomas             KS   Mesonet

            Mesonet station FW6347 Colby 2E.

&&

KAK
Local storm report, Jul 10, 5:53 PM MST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
653 PM MDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     Tstm Wnd Gst     2 E Colby               39.39N 101.00W
07/10/2025  E58 MPH          Thomas             KS   Mesonet

            Site Landfill Office measure 58 mph wind
            gust.

&&

KAK
Local storm report, Jul 10, 6:03 PM MST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
703 PM MDT Thu Jul 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tstm Wnd Gst     2 ENE Colby             39.40N 101.01W
07/10/2025  M57 MPH          Thomas             KS   Mesonet

            Mesonet station FW6347 Colby 2E.

&&

KAK
Special weather statement, Jul 10, 7:29 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Goodland KS
829 PM MDT Thu Jul 10 2025

COZ090-110300-
Yuma County CO-
829 PM MDT Thu Jul 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN YUMA COUNTY THROUGH
900 PM MDT...

At 829 PM MDT, Doppler radar was tracking a strong thunderstorm near
Otis, or 11 miles east of Akron, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern Yuma
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.

&&

LAT...LON 4036 10241 3996 10243 4002 10279 4032 10279
TIME...MOT...LOC 0229Z 271DEG 21KT 4018 10299

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Trigg

The radar

The Goodland radar (KGLD), 106 km away, was scanning. The volume nearest the first event began at 02:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yuma

When
July 10, 7:42 PM MST
Where
Yuma County, 6.57 mi SSW of Schramm
Measured
66 kt (76 mph) measured gust
Reported by
Mesonet
Coordinates
40.010, -102.620

Site RMR Ranch measured a 76 mph wind gust. The wind gust correlated with an area of decaying showers and storms moving out of Washington county into Yuma county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275045.